This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
Dermatitis Medicamentosa (Fixed Arsphenamine Eruption). Presented by Dr. A. Walzer.
N. D., a man aged 22, is presented for Dr. A. Blau from the Social Hygiene Clinic of the Department of Health, where he was being treated for syphilis with alternating courses of bismuth and old arsphenamine therapy. He received the first injection of arsphenamine in December 1939. No cutaneous manifestations were noted after this course, which was completed in February 1940. Another course of arsphenamine therapy was started on June 7, 1940. The eruption was first noted about Aug. 9, 1940, after the fifth injection of the second course. The third course was started on March 21, 1941, and the eruption has been recurring after each injection.Neoarsphenamine, 0.3 Gm., was given this morning. The patient stated that it took seven hours for the eruption to flare up.The eruption consists of about a dozen dark brown, pigmented, slightly
Silver SH, Estrin MM. BROOKLYN DERMATOLOGICAL SOCIETY. Arch Derm Syphilol. 1941;44(5):972–975. doi:10.1001/archderm.1941.01500050202028
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: